MAUDE Adverse Event Report: CONMED UTICA VCARE; CANNULA, MANIPULATOR/INJECTOR, UTERINE

CONMED UTICA VCARE; CANNULA, MANIPULATOR/INJECTOR, UTERINE
Catalog Number 60-6085-200A
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
A sales representative reported on behalf of a customer that the 60-6085-200a, small, uterine manipulator, vaginal device was used in a robotic hysterectomy procedure on an unknown date, and ¿came apart in 3 pieces (that we know of) during procedure, pieces had to retrieved from abdominal cavity.¿ further assessment found the procedure was completed as normal, with a delay of 3-5 minutes.Additional comments from the surgeon indicated: "when trying to remove the uterus, the manipulator came off.That happens all the time so no big deal, but when it came out, it was just the handle and blue thing.Then we reached in and pulled out the green cup.And once we got the uterus out, we saw the balloon piece in the pelvis and grabbed it out too.We just set it aside and kept moving and it got tossed in the trash.I never actually looked at it to make sure it was all together.I assumed my staff did, but i cannot be sure.When i told [staff] it was broken, she asked for the pieces and it was dug out of the trash to report it to you.".There was no injury and no report of medical/surgical intervention, or extended hospitalization for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device has been returned to conmed; however, the complaint investigation has not been completed.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Additional Manufacturer Narrative
Examination of returned used device 60-6085-200a found that the cervical cup and vaginal cup had disconnected from the device.A root cause cannot be determined, however, based upon evaluation of the device; a possible cause of this event could be the use of excessive force during removal of the device from the patient.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.(b)(4).Per the instructions for use, the user is advised to re-attach the syringe to the luer connector at the end of the pilot balloon; fully aspirate the air from the intrauterine balloon to deflate.This will allow the intrauterine balloon to be removed from the uterus.Unlock the locking mechanism by turning the thumbscrew counterclockwise (anti-clockwise) and retract to the handle.A) swipe finger around the edge of the vaginal cup to separate tissue from the cup to prevent tissue damage.B) fully retract the vaginal cup to the handle.Carefully remove the device from the vagina.Do not use excessive force upon device removal to avoid traumatizing the vaginal canal.Upon removing the vcare, the surgeon should visually inspect the vcare device and the patient to ensure that the entire vcare device was properly removed.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
A sales representative reported on behalf of a customer that the 60-6085-200a, small, uterine manipulator, vaginal device was used in a robotic hysterectomy procedure on an unknown date, and "came apart in 3 pieces (that we know of) during procedure, pieces had to retrieved from abdominal cavity".Further assessment found the procedure was completed as normal, with a delay of 3-5 minutes.Additional comments from the surgeon indicated: "when trying to remove the uterus, the manipulator came off.That happens all the time so no big deal, but when it came out, it was just the handle and blue thing.Then we reached in and pulled out the green cup.And once we got the uterus out, we saw the balloon piece in the pelvis and grabbed it out too.We just set it aside and kept moving and it got tossed in the trash.I never actually looked at it to make sure it was all together.I assumed my staff did, but i cannot be sure.When i told [staff] it was broken, she asked for the pieces and it was dug out of the trash to report it to you".There was no injury and no report of medical/surgical intervention, or extended hospitalization for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
VCARE
Common Device Name
CANNULA, MANIPULATOR/INJECTOR, UTERINE
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
beth madeline
11311 concept blvd
largo, FL 33773
7274708358
MDR Report Key21797492
Report Number1320894-2025-00099
Device Sequence Number8249344
Product Code LKF
UDI-Device Identifier10653405003748
UDI-Public(01)10653405003748(17)260624(10)202406241
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K142716
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 04/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/24/2026
Device Catalogue Number60-6085-200A
Device Lot Number202406241
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2025
Supplement Date Received by Manufacturer04/07/2025
Initial Report FDA Received Date04/08/2025
Supplement Report FDA Received Date04/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic